Archived

This topic is now archived and is closed to further replies.

cmatos73

My frustration with epiduo

3 posts in this topic

I was prescribed Epiduo two weeks ago to treat my mild acne. I'm a 35 year old woman who had never suffer from acne but now at 35 years of age my body decided to give me acne. Is mild but still really frustrating. My dermatologist prescribed Epiduo and told me to use it at bedtime. It has been torture. My skin started burning really bad and getting red about 4 days into treatment. I also use sunscreen everyday. Now this is the nightmare, my chin and neck and the lower part of my cheeks have develop these dark brown spots that are making me loose my mind. My neck is all dark brown. I don't know what to do so I stopped using epiduo three nights ago. I called my derm and he says "is normal and that it gets worst before it gets better" my acne is gone but now I have DARK BROWN SPOTS ALL OVER MY FACE and it looks horrible. I'm desperate and need to know if any of you has experienced the same.

Should I continue using Epiduo?

Share this post


Link to post
Share on other sites

Keep going. A lot of these treatments make your skin worse before it's better. Also, try and lighten up on how much you're putting on. Putting on a heavy layer is probably why your skin burns so much.

Share this post


Link to post
Share on other sites

Epiduo is a retinoid and benzoil peroxide combination. Retinoid strips a super thin layer of skin (so it uncloges pores) some people's skin can handle this better than others and skin typically gets used to it after some time. The other part of Epiduo is the benzoil peroxide (which is a crystal). The combination of the two means that you are exfoliating (exposing newer, not as tough skin) and then putting a crystal on it. The odds are that your skin will be irritated with Epiduo. Listen to your skin if it can't handle this double whammy than ask for somthing else or try things like only using the Epiduo twice a week for a while and then every second day for a while until your skin gets used to it. This will delay the results however.

Share this post


Link to post
Share on other sites